Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 30, NWS St. Louis, MO

March 9, 2009Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 9, 2009, 8:03 PM CDT for Marion County, Missouri. It took effect at Mar 10, 2009, 8:42 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2009, 8:03 PM CDT (01:03 UTC)
In effect from
Mar 10, 2009, 8:42 AM CDT
Expired
Mar 11, 2009, 5:13 AM CDT
In force
21 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 17.02 ft at Mar 10, 2009, 3:00 PM CDT.

actionminormoderate5101503/1003/1103/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 100103
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT MON MAR 09 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 2 INCHES OF 
PRECIPITATION EXPECTED OVER THE NEXT 24 HOURS OVER THE NORTH RIVER BASIN...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-110103-
/O.NEW.KLSX.FL.W.0030.090310T1415Z-090312T1942Z/
/PALM7.1.ER.090310T1415Z.090311T0000Z.090311T1942Z.NO/
803 PM CDT MON MAR 09 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH RIVER AT PALMYRA.
* FROM TUESDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM MONDAY THE STAGE WAS 6.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY LATE MORNING AND 
  CREST NEAR 15.9 FEET BY MONDAY EVENING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.
* IMPACT...AT 13.5 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/10  03/11  03/12  03/13  03/14

NORTH RIVER
  PALMYRA          13    6.54      12.1   14.2    9.1    7.4    6.6
3 follow-up statements
000 
WGUS83 KLSX 101409
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
909 AM CDT TUE MAR 10 2009

..THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI..
 

  CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY 

  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

  SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS BASED ON EXCESSIVE RAINFALL THAT INCLUDE A 3
TO 4 INCH STORM TOTAL ENDING THIS MORNING...

HEAVY RAIN COULD CAUSE RIVER LEVELS TO RISE HIGHER THAN PREDICTED.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC111-111409-
/O.EXT.KLSX.FL.W.0016.000000T0000Z-090315T1021Z/
/EWMM7.3.ER.090308T2028Z.090311T0000Z.090314T1021Z.NO/
909 AM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM TUESDAY THE STAGE WAS 16.9 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 19.7 FEET THIS EVENING. 
* IMPACT...AT 16.6 FEET...LEFT BANK OVERFLOWS DOWNSTREAM OF BRIDGE 
  NEAR THE GAGE.


$$

MOC111-111408-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-090315T0834Z/
/EWNM7.3.ER.090308T2102Z.090311T0000Z.090314T0834Z.NO/
909 AM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FABIUS RIVER NEAR EWING
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM TUESDAY THE STAGE WAS 18.0 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.8 FEET THIS EVENING. 
* IMPACT...AT 17.6 FEET...LEFT BANK OVERFLOWS AT THE GAGE.
* IMPACT...AT 17.1 FEET...RIGHT BANK BEGINS FLOODING AT THE GAGE.


$$

MOC113-111408-
/O.EXT.KLSX.FL.W.0031.090312T0032Z-000000T0000Z/
/OMNM7.2.ER.090312T0032Z.090313T0600Z.000000T0000Z.NO/
909 AM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* UNTIL THE WARNING IS CANCELLED.
* THE 8:15 AM STAGE WAS ESTIMATED AT 19.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 22.0 FEET TOMORROW MORNING. 
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.


$$

MOC127-111408-
/O.EXT.KLSX.FL.W.0030.090310T1342Z-090312T2149Z/
/PALM7.2.ER.090310T1109Z.090311T0000Z.090311T2149Z.NO/
909 AM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM TUESDAY THE STAGE WAS 14.6 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 17.5 FEET THIS EVENING. 
* IMPACT...AT 16.0 FEET...MODERATE FLOODING BEGINS.  LEFT BANK BEGINS 
  TO FLOOD NEAR THE GAGE.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.


$$

MOC127-111408-
/O.EXT.KLSX.FL.W.0023.000000T0000Z-090315T0336Z/
/TAYM7.1.ER.090310T0716Z.090311T1200Z.090314T0336Z.NO/
909 AM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* UNTIL THE WARNING IS CANCELLED.
* AT 8:01 AM TUESDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET TOMORROW MORNING.
* IMPACT...AT 14.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 13.8 FEET...3000 ACRES ARE FLOODED.
* IMPACT...AT 13.0 FEET...COUNTY HIGHWAY 310 FLOODS JUST WEST OF 
  HIGHWAY 61-24.
* IMPACT...AT 11.0 FEET...BOTH BANKS BEGIN TO OVERFLOW LOW LEVEL 
  FARMLANDS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/11  03/12  03/13  03/14  03/15

MIDDLE FABIUS RIVER
  EWING            12   16.93      19.2   18.3   16.7   11.7    8.2

NORTH FABIUS RIVER
  EWING            11   18.02      18.1   16.3   13.6   10.6    8.3

CUIVRE RIVER
  OLD MONROE       24   E19.1      21.9   25.8   27.0   26.7   26.4

NORTH RIVER
  PALMYRA          13   14.55      14.7   10.2    7.6    6.4    6.2

SOUTH FABIUS RIVER
  TAYLOR           10   11.68      13.8   12.4   10.7    8.6    5.9
000 
WGUS83 KLSX 110052
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT TUE MAR 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

 
  CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY 

  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

  SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY 


.THIS FLOOD WARNING IS BASED ON RAINFALL AMOUNTS UPWARDS TO ONE HALF
INCH TODAY IN ADDITION TO ACCUMULATED RAINFALL OVER THE PAST SEVERAL 
DAYS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC111-120052-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-090313T1054Z/
/EWNM7.3.ER.090308T2102Z.090310T1845Z.090312T1054Z.NO/
752 PM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FABIUS RIVER NEAR EWING
* UNTIL LATE THURSDAY NIGHT.
* AT  6:30 PM TUESDAY THE STAGE WAS 18.1 FEET. 
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* IMPACT...AT 17.6 FEET...LEFT BANK OVERFLOWS AT THE GAGE.
* IMPACT...AT 17.1 FEET...RIGHT BANK BEGINS FLOODING AT THE GAGE.
* IMPACT...AT 16.5 FEET...CROP DAMAGE BEGINS NEAR MONTICELLO.
* IMPACT...AT 14.0 FEET...LEFT BANK OVERFLOW DEVELOPS AT THIS HEIGHT 
  TOWARD MONTICELLO.

$$

MOC111-120051-
/O.EXT.KLSX.FL.W.0016.000000T0000Z-090314T2308Z/
/EWMM7.2.ER.090308T2028Z.090311T0600Z.090313T2308Z.NO/
752 PM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL SATURDAY EVENING.
* AT  6:30 PM TUESDAY THE STAGE WAS 18.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY 
  AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  FRIDAY EVENING.
* IMPACT...AT 16.6 FEET...LEFT BANK OVERFLOWS DOWNSTREAM OF BRIDGE 
  NEAR THE GAGE.
* IMPACT...AT 15.7 FEET...RIGHT BANK OVERFLOWS UPSTREAM OF BRIDGE NEAR
  THE GAGE.

$$

MOC127-120051-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-090312T1727Z/
/PALM7.2.ER.090310T1109Z.090310T2115Z.090311T1727Z.NO/
752 PM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL THURSDAY AFTERNOON.
* AT  6:30 PM TUESDAY THE STAGE WAS 17.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 17.1 FEET...AGRICULTURAL LAND ALONG THE LEFT BANK BEGINS
  FLOODING NEAR THE GAGE.
* IMPACT...AT 17.0 FEET...COUNTY ROAD 341, NORTH OF PALMYRA, IS 
  FLOODED.
* IMPACT...AT 16.0 FEET...MODERATE FLOODING BEGINS.  LEFT BANK BEGINS 
  TO FLOOD NEAR THE GAGE.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.
* IMPACT...AT 13.5 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.
* IMPACT...AT 13.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

MOC113-120051-
/O.EXT.KLSX.FL.W.0031.090312T0421Z-090318T0959Z/
/OMNM7.1.ER.090312T0421Z.090313T1200Z.090316T2159Z.NO/
752 PM CDT TUE MAR 10 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MARCH 18...THE FLOOD 
WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* FROM WEDNESDAY EVENING TO WEDNESDAY MARCH 18.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY WEDNESDAY 
  EVENING AND CREST NEAR 26.0 FEET EARLY FRIDAY MORNING.
* FLOOD STAGE IS 24.0 FEET. 
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.  MINOR FLOODING 
  BEGINS.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.

$$

MOC127-120051-
/O.EXT.KLSX.FL.W.0023.000000T0000Z-090314T0700Z/
/TAYM7.1.ER.090310T0716Z.090311T1800Z.090313T0700Z.NO/
752 PM CDT TUE MAR 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY 
  WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.
* IMPACT...AT 13.0 FEET...COUNTY HIGHWAY 310 FLOODS JUST WEST OF 
  HIGHWAY 61-24.
* IMPACT...AT 11.0 FEET...BOTH BANKS BEGIN TO OVERFLOW LOW LEVEL 
  FARMLANDS.
* IMPACT...AT 10.5 FEET...COUNTY ROAD 117 WEST OF TAYLOR FLOODS.
* IMPACT...AT 9.5 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/11  03/12  03/13  03/14  03/15

NORTH FABIUS RIVER
  EWING            11   18.10      15.7   10.8    7.7    6.0    6.1

MIDDLE FABIUS RIVER
  EWING            12   18.32      18.3   16.3   14.1    8.9    6.4

NORTH RIVER
  PALMYRA          13   17.00      14.0    8.5    5.7    5.1    4.9

CUIVRE RIVER
  OLD MONROE       24  E19.60      21.1   25.2   26.0   25.8   25.4

SOUTH FABIUS RIVER
  TAYLOR           10   12.17      12.5   10.9    9.0    6.3    4.2
000 
WGUS83 KLSX 111013
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
513 AM CDT WED MAR 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF UP TO 2 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-111043-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-090312T1727Z/
/PALM7.2.ER.090310T1109Z.090310T2115Z.090311T0557Z.NO/
513 AM CDT WED MAR 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 4:30 AM WEDNESDAY THE STAGE WAS 10.2 FEET. 
* FELL BELOW FLOOD STAGE AT 12:57 AM WEDNESDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY TOMORROW 
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/12  03/13  03/14  03/15  03/16

NORTH RIVER
  PALMYRA          13   10.20      10.1    6.3    5.2    5.0    4.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 9, 4:24 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 9, 4:24 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT MON MAR 9 2009

.DISCUSSION...
/424 PM CDT MON MAR 9 2009/

MODELS ARE IN REASONABLE AGREEMENT THRU MID WEEK ON MASS FIELDS AS
EWD TRANSVERSING LONGWAVE H500 TROF OVER THE WRN CONUS TAKES A SWIPE
AT THE MID MS VALLEY BEFORE IT RETREATS INTO CANADA. TWO SHORTWAVES
OF INTEREST TO IMPACT THE AREA IN THE MEANTIME...WITH A SUBTLE WAVE
MOVING THRU TONIGHT COINCIDENT WITH A SFC WRMFNT...AND WILL ALSO BE
AT THE VANGUARD OF RICH AND DEEP TROPICAL MOISTURE THAT CAN CLEARLY
BE SEEN ON WV IMAGERY FROM THE ERN PAC. THE SECOND WAVE WILL THEN BE
THE GLANCING BLOW DELIVERED ON LATE TUESDAY AND TUESDAY EVENING
COINCIDENT WITH A STRONG CDFNT AT THE LO LEVELS.

60F DEWPOINT AIR IS MASSING AT THE BORDER OF MO/AR...AND WITH
LIFTING OF WRMFNT OVER NRN AR NOW BEGINNING...THIS AIR SHOULD BE
OVERSPREADING THE FA BY DAYBREAK TUESDAY MORNING. WELL BEFORE
THEN...DEEP MOISTURE AT THE MID LEVELS AND JUST OFF THE SFC WILL
INUNDATE THE AREA...AS PWATS RISE TO 1.5 INCHES OR 300PCT OF NORMAL.
COMBO OF THIS RICH MOISTURE AND A SLOWLY NWD LIFTING WRMFNT AND
UPPER LEVEL DISTURBANCE WILL DEVELOP AND FOCUS SHRA/TSRA ACROSS
MAINLY THE NRN HALF OF THE FA LATER THIS EVENING AND INTO THE
OVERNIGHT. HAVE CONTINUED THE FFA IN THE NRN FA...WHERE HIGH
RAINFALL POTENTIAL INTERSECTS WITH ALREADY MOSTLY SATURATED GROUND
FROM PREVIOUS RAINS.

THE BEST SVR POTENTIAL THRU LATE TONIGHT WILL BE ALONG THE SRN
PERIPHERY OF THIS DEVELOPING RAINFALL AREA...WHICH COULD EXTEND S OF
THE I-70 CORRIDOR.

LEFTOVER CONVECTION WILL CONTINUE THRU TUESDAY MORNING OVER THE NRN
FA...AND WHILE WE SHOULD SEE A BREAK IN THE STRONG/SVR TSRA
POTENTIAL FROM ABOUT MID MORNING TUESDAY THRU MID AFTERNOON
TUESDAY...CDFNT AND STRENGTHENING BROAD SCALE LIFT WILL IGNITE A NEW
ROUND OF TSRA BY LATE TUES AFTN AND THIS ACTIVITY WILL CONTINUE THRU
LATE TUESDAY EVENING. STRONG SHEAR...STRONG BAROCLINIC ZONE NEAR
FRONT AND RICH MOISTURE WILL ALLOW A NEW ROUND OF STRONG/SEVERE
STORMS TO DEVELOP. THIS WILL THEN BE FOLLOWED BY STRONG GUSTY WINDS
BEHIND THE CDFNT...NOT QUITE AS STRONG AS WE SAW A COUPLE DAYS
AGO...BUT COMPARABLE.

A PERIOD OF QUIET WX WILL THEN FOLLOW AS LARGE COOL CANADIAN HI PRES
BUILDS IN AND DOMINATES THE REGION THRU THURSDAY.

FOR THE EXTENDED PERIOD (THURSDAY NIGHT - MONDAY)...MODELS IN A FAIR
AMOUNT OF DISAGREEMENT OVER THIS PERIOD...BUT MORE STEADY ENSEMBLES
AND BETTER VERIFYING ECMWF USED FOR GUIDANCE OVERALL. LOOK FOR WEAK
H500 RIDGE TO MOVE ACROSS THE FA ON SATURDAY...WHICH WILL ALSO
SIGNAL THE BEGINNING OF THE END OF THE INFLUENCE OF THE LARGE
CANADIAN SFC HI PRES. MID LEVEL FLOW BECOMES MORE SWLY FOR SUNDAY AS
A SHORTWAVE MOVES THRU ON MONDAY WITH A DEEP LONGWAVE TROF
DEVELOPING OVER THE CNTRL CONUS FOR EARLY TO MIDDLE NEXT WEEK. KEPT
THE FORECAST DRY FOR THE MOST PART...BUT PLACED TOKEN 20PCT POPS IN
FOR SUNDAY AND MONDAY AS PATTERN SHIFTS TO A WETTER ONE FOR A BRIEF
PERIOD. TEMPS WILL BEGIN THE PERIOD BELOW NORMAL...BUT ARE EXPECTED
TO RECOVER TO SEASONAL LEVELS DURING THE WEEKEND.

TES

&&

.AVIATION...
/1255 PM CDT MON MAR 9 2009/

FOR THE 18Z TAFS...LOW LEVEL STRATUS HAS SLOWLY ERODED...BUT REMAINS
OVER KUIN AS OF FORECAST ISSUANCE TIME. IN THE MEANTIME...MID AND
UPPER LEVEL CLOUDINESS WILL CONTINUE TO SPREAD NORTHEASTWARD THROUGH
TAF SITES THIS AFTERNOON INTO THIS EVENING AS LOW-MID LEVEL WAA
INCREASES OVER THE CWA. ALSO...THUNDERSTORMS HAVE DEVELOPED OVER
SOUTHWESTERN MO SINCE TAFS WERE ISSUED...SO WILL NEED TO ADD
MENTION TO KCOU IN AN AMENDMENT IN THE NEAR FUTURE.
OTHERWISE...MID LEVEL CLOUD DECK SHOULD LOWER TONIGHT AND TSRA ARE
ALSO EXPECTED TO DEVELOP ACROSS THE AREA ESPECIALLY OVER PORTIONS
OF CENTRAL AND NORTHEASTERN MO INTO WEST CENTRAL IL AS A WARM
FRONT LIFTS NORTHWARD THROUGH THE AREA AND AS AN INTENSIFYING LLJ
BRINGS INCREASING LOW LEVEL MOISTURE BACK INTO THE AREA. INCLUDED
TSRA IN THE TAFS LATER THIS EVENING AND DURING THE OVERNIGHT
HOURS. TAF SITES ALONG I-70 CORRIDOR SHOULD SEE A BREAK IN THE
PCPN DURING THE MORNING HOURS TOMORROW UNTIL A VIGOROUS COLD FRONT
SLIDES THROUGH LATE TOMORROW AFTERNOON AND EVENING.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR AUDRAIN-KNOX-LEWIS-
     MARION-MONROE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Mar 9, 4:05 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT MON MAR 9 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 PM CDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION...MAINLY ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR...
AS A WARM FRONT LIFTS NORTHWARD. THESE STORMS WILL TEND TO FOCUS
THE MOST OVER AREAS IN NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS...WHERE HEAVY RAINFALL IS A DEFINITE POSSIBILITY AND A
FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE
REFER TO THE WATCH PRODUCT.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
AREAWIDE. THE SEVERE THREAT WILL PRIMARILY BE FOR LARGE HAIL THIS
EVENING...BUT EVOLVE INTO PRIMARILY A DAMAGING WIND THREAT TOWARDS
DAYBREAK. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...EITHER.
FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO
THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS
THE REGION...AS A COLD FRONT PUSHES EASTWARD. INITIALLY THESE
STORMS WILL FOCUS THE MOST OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS...WHERE THE LEFTOVER WARM FRONT WILL EXIST...
AND A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...
PLEASE REFER TO THE WATCH PRODUCT.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
AREAWIDE. THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES. FOR FURTHER INFORMATION
ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM
PREDICTION CENTER WATCH PRODUCTS.

WINDS ACROSS THE ENTIRE REGION ARE EXPECTED TO INCREASE TUESDAY
AFTERNOON AND TUESDAY NIGHT BEHIND THE COLD FRONT AS IT MOVES
THROUGH. SUSTAINED WINDS ARE EXPECTED TO REACH THE 15 TO 25 MPH
RANGE WITH SOME GUSTS EXCEEDING 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...MAINLY FROM LATE THIS EVENING
THROUGH OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Mar 9, 3:10 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON MAR 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND GST     5 NNE ELSBERRY          39.24N  90.75W
03/08/2009  E90 MPH          PIKE               MO   EMERGENCY MNGR

            STRAIGHT LINE WINDS PUSHED HOME OFF PILINGS AND REMOVED
            ALL ROOFING MATERIAL FROM ADJACENT HOME. STORM WITNESSED
            BY EM DIRECTOR.

&&

EVENT NUMBER LSX0901612

TES
Local storm report, Mar 9, 7:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT MON MAR 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     7 NNW BLOOMSDALE        38.10N  90.27W
03/08/2009                   STE. GENEVIEVE     MO   BROADCAST MEDIA

            LARGE CONSTRUCTION CRANE BLOWN DOWN...CORRECTION FOR
            LOCATION AND TIME

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

EVENT NUMBER LSX0901611

TRUETT
Local storm report, Mar 9, 7:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT MON MAR 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             10 NW BLOOMSDALE        38.11N  90.35W
03/08/2009  E1.50 INCH       JEFFERSON          MO   NWS STORM SURVEY

&&

EVENT NUMBER LSX0901613

TRUETT
Local storm report, Mar 9, 7:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT MON MAR 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     7 W SHIRLEY             37.92N  91.04W
03/08/2009                   WASHINGTON         MO   NWS STORM SURVEY

            TREE DAMAGE ALONG HIGHWAY B

&&

EVENT NUMBER LSX0901614

TRUETT
Local storm report, Mar 9, 7:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT MON MAR 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     6 NNW CHERRYVILLE       37.93N  91.33W
03/08/2009                   CRAWFORD           MO   NWS STORM SURVEY

            ROOF DAMAGE TO MOBILE HOME

&&

EVENT NUMBER LSX0901615

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:09 PM CDTRiver Flood WarningLSXLincoln8 days
Mar 9, 10:08 PM CDTRiver Flood WarningLSXSaint Charles9 days
Mar 9, 10:08 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis4 days

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.